Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 10, 2011, 12:11 AM CDT for Scott County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 12:11 AM CDT (05:11 UTC)
- Expired
- Aug 10, 2011, 1:10 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2426 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
588
WWUS84 KJAN 100511
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT WED AUG 10 2011
MSZ049>051-100610-
SCOTT MS-RANKIN MS-NEWTON MS-
1211 AM CDT WED AUG 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 4 MILES NORTHEAST OF PISGAH AT 1210 AM CDT...MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL NEWTON...NORTHEASTERN RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8936 3222 8952 3246 8994 3258 8986
3259 8984 3258 8981 3259 8979 3258 8979
3259 8978 3239 8925
TIME...MOT...LOC 0510Z 299DEG 19KT 3249 8979
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:47 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 9, 9:47 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING 1ST PARAGRAPH
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT TUE AUG 9 2011
.UPDATE...
MODEST NORTHWESTERLY FLOW THROUGH A NORTHWEST TO SOUTHEAST ORIENTED
MOISTURE CONVERGENCE AXIS (~3000 J/KG MOST UNSTABLE CAPE AND 2.4"
PRECIPITABLE WATER) WILL CONTINUE TO PROMOTE SCATTERED SHOWER AND
NON-SEVERE TSTM DEVELOPMENT FOR THE NEXT COUPLE OF HOURS ACROSS
WRN/SRN PORTIONS OF THE ARKLAMISS...BUT EXPECT THIS ACTIVITY TO
DIMINISH WITH CONTINUED NIGHTTIME STABILIZATION AND DECREASING
FLOW. OTHERWISE...THE FORECAST IS GENERALLY ON TRACK WITH ONLY MINOR
ADJUSTMENTS NECESSARY TO TEMPERATURES. /EC/
&&
.PREV DISCUSSION... /ISSUED 314 PM CDT TUE AUG 9 2011/
SHORT TERM...(THRU THURSDAY)
FOR THE DAY WEDNESDAY...MUCH OF THE REGION APPEARS TO BE BETWEEN
SW/V AND POTENTIAL TSTORM COMPLEXES. WHILE SOME ISOLATED DIURNALLY
DRIVEN TSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN
AREAS...MUCH OF THE ARKLAMISS WILL REMAIN HOT AND DRY. A HEAT
ADVISORY WILL CONTINUE INTO TOMORROW LATE AFTERNOON FOR WRN AREAS AS
HEAT INDICES REACH BETWEEN 105 TO 110. BY LATE WEDNESDAY...ANOTHER
COMPLEX OF THUNDERSTORMS LOOKS POSSIBLE FROM THE NW DELTA AND SE
TOWARDS MERIDIAN. GREATER TROP-PRESSURE FALLS COINCIDING WITH NW FLOW
SW/V TROUGHING WILL SUPPORT BETTER LIFT LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING ACROSS N/NE AREAS. GREATEST POPS HAVE BEEN PLACED IN
THIS AREA AND NWRD. IF TSTORMS CAN BECOME LINEARLY
ORGANIZED...POTENTIAL FOR STRONG/SEVERE LINES WITH WIND GUSTS OF 60
MPH COULD BE POSSIBLE.
THE STRONGEST OF TSTORMS AND LINGERING RAIN SHOWERS APPEARS TO PUSH
OUT OF THE AREA INTO AL THURSDAY MORNING. DEPENDING ON HOW MUCH
SUBSIDENCE IS PRESENT IN ITS IMMEDIATE WAKE AND STABILIZATION
EFFECTIVENESS...THURSDAY AFTERNOON MAY HAVE A LULL PERIOD FOR
SHOWER/TSTORMS. LOCATIONS FARTHER SOUTH OF THE AREAS AFFECTED WILL
RECOVER QUICKER AS DIURNAL CONVECTION WILL LIKELY OCCUR. ADDITIONAL
SW/V AND TROP-PRESSURE FALLS ARE DEPICTED BY NAM/GFS THURSDAY
AFTERNOON ACROSS WRN/NWRN AREAS. THE QUESTION WILL BE...WILL THE
ATMOSPHERE HAVE RECOVERED ENOUGH TO REACT TO THIS NEW FORCING AND
WILL THIS FORCING BE ENOUGH TO LIFT PARCELS STRONG ENOUGH TO HAVE
SHOWERS/TSTORM TO DEVELOP? HAVE GONE WITH PERSISTENCE FOR THIS TIME
PERIOD AND NOT ADDED WX TO GRIDS...HOWEVER...FUTURE SHIFTS MAY NEED
TO AMEND. /ALLEN/
LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE PATTERN
IS EXPECTED FOR THE LATTER HALF OF THE WORK AS THE REGION REMAINS
UNDER NORTHWEST FLOW ALOFT...AND SOUTHERLY/SOUTHWESTERLY FLOW IN THE
LOW LEVELS. AS IS THE CASE UNDER THESE REGIMES WE WILL HAVE TO
MONITOR THE SEVERE CONVECTIVE CHANCES CLOSELY ON A DAY TO DAY
BASIS...MONITORING UPSTREAM CONVECTIVE DEVELOPMENT FOR POSSIBLE
PROPAGATION SOUTHEAST ACROSS THE ARKLAMISS. BEST CHANCES FOR THIS
ACTIVITY WILL REMAIN ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA...WHERE HIGHEST POPS HAVE BEEN MAINTAINED. ANY THUNDERSTORM
CLUSTERS THAT PASS WILL BE CAPABLE OF STRONG TO SEVERE WIND GUSTS AND
WILL KEEP THIS RISK MENTIONED IN THE HWO/GRAPHICS.
RATHER FLAT RIDGING ACROSS THE WESTERN HALF OF THE CONUS WILL BECOME
MUCH MORE MERIDIONAL OVER THE WEEKEND AS THE RIDGE STRENGTHENS OUT
WEST...AND A POTENT S/WV AND COLD FRONT SWING ACROSS THE EASTERN
HALF OF THE COUNTRY. GFS/ECMWF CONSENSUS IS FOR THE FRONT TO
GRADUALLY MAKE ITS WAY ACROSS THE ARKLAMISS ON SUNDAY STALLING NEAR
THE GULF COAST THE FIRST PART OF NEXT WEEK. BEST RAIN CHANCES ON
SATURDAY OUT AHEAD OF THE FRONT WILL REMAIN ACROSS THE NORTHERN HALF
OF THE FA...MUCH LIKE THE REST OF THIS WEEK. RAIN CHANCES GET A
LITTLE BETTER FURTHER SOUTH ON SUNDAY AS THE FRONT ADVANCES...BUT
STILL ARE NOT GREAT AS THE BETTER FORCING FOR ASCENT AND STEEPER MID
LEVEL LAPSE RATES REMAIN FURTHER NORTH. NOT OVERLY EXCITED ABOUT THE
SEVERE POTENTIAL AT THIS POINT...BUT ITS STILL QUITE A FEW DAYS OUT.
THE CURRENT MENTION OF STRONG STORMS IN THE HWO IS MORE THAN
REASONABLE AND WILL LEAVE AS IS FOR NOW.
DRIER AIR IN WAKE OF THE FRONT LATE SUNDAY AND MONDAY WILL BE A
WELCOME CHANGE...AS WILL HIGH TEMPERATURES POSSIBLY ONLY MAKING THE
LOW 90S ACROSS NORTHERN ZONES. MAYBE...JUST MAYBE...WE'LL GET A DAY
WHERE HIGH TEMPERATURES COME IN JUST BELOW NORMAL AT COUPLE SPOTS.
I'LL BELIEVE WHEN I SEE IT.
TEMPS SEEMED TO BE HANDLED WELL BY THE GFS MOS WITH NO DRASTIC
CHANGES MADE. ONLY "SIGNIFICANT" CHANGE WAS TO HIGHS NEAR THE GOLDEN
TRIANGLE ON THURSDAY WHERE THE GFS APPEARED A BIT HIGH GIVEN THE
CHANCE FOR RAIN AND CLOUD COVER THROUGHOUT THE DAY. /BK/
&&
.AVIATION...
MVFR CONDITIONS DUE TO FOG SHOULD BECOME MORE WIDESPREAD EARLY
WEDNESDAY FROM 08-14Z WITH VFR STATUS RETURNING BY 15-18Z. THE
FRONTAL SYSTEM SHOULD BE LIFTING NEWD BACK INTO NRN MS BY MIDDAY
WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED WEDNESDAY
NIGHT. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 96 76 97 / 38 38 25 21
MERIDIAN 72 96 74 95 / 28 31 24 25
VICKSBURG 75 97 74 96 / 38 38 23 16
HATTIESBURG 72 97 75 97 / 38 38 11 20
NATCHEZ 76 95 75 96 / 35 35 11 7
GREENVILLE 75 96 77 97 / 37 38 28 27
GREENWOOD 74 94 75 96 / 26 42 31 35
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-034-035-
040>043-047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Aug 9, 1:41 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT TUE AUG 9 2011 MSZ018-019-025>033-036>039-044>046-050>052-057-058-101845- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 141 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR EAST OF THE JACKSON AREA BEFORE 900 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO JACKSON...TO MERIDIAN MISSISSIPPI. ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR GULF COAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH EARLY THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049- 053>056-059>066-072>074-101845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 141 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR EAST OF THE JACKSON AREA BEFORE 900 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO JACKSON...TO MERIDIAN MISSISSIPPI. OTHERWISE...EXPECT HOT AND HUMID CONDITIONS TO PERSIST WEDNESDAY THROUGH SATURDAY WITH DAYTIME HEAT INDEX VALUES EXCEEDING 105 DEGREES AT TIMES. HEAT ADVISORIES ON WEDNESDAY MAY BE EXTENDED FOR SOME LOCATIONS INTO SATURDAY. ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR GULF COAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH EARLY THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Local storm report, Aug 9, 7:25 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HEAVY RAIN N LAUREL 31.69N 89.14W
08/09/2011 U0.00 INCH JONES MS LAW ENFORCEMENT
JONES S.O. REPORTS WATER OF UNKNOWN DEPTH COVERING
NUMEROUS SPOTS ALONG ROADS ACROSS NORTHERN JONES COUNTY.
&&
19Local storm report, Aug 9, 8:24 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG BRANDON 32.28N 90.00W
08/09/2011 RANKIN MS LAW ENFORCEMENT
TREE DOWNED AND BLOCKING TRAFFIC ON NORTH ST.
&&
AWEBERSpecial weather statement, Aug 9, 8:26 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT TUE AUG 9 2011
MSZ040>042-100210-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
826 PM CDT TUE AUG 9 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 7 MILES NORTHEAST OF ONWARD AT 826 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN YAZOO...EAST CENTRAL ISSAQUENA AND SOUTHERN
SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3285 9096 3293 9083 3265 9058 3257 9066
3259 9066 3259 9069 3262 9069 3261 9072
3257 9073 3258 9084 3277 9097
TIME...MOT...LOC 0126Z 325DEG 15KT 3279 9085
19Local storm report, Aug 9, 9:04 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 SE MIZE 31.85N 89.53W
08/09/2011 SMITH MS EMERGENCY MNGR
FOUR SMALL TREES AND ONE LARGE TREE DOWN ACROSS CR 68
BLOCKING TRAFFIC...REPORTED BY EM
&&
ECSpecial weather statement, Aug 9, 10:03 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT TUE AUG 9 2011
MSZ041-042-100350-
SHARKEY MS-YAZOO MS-
1003 PM CDT TUE AUG 9 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 3 MILES SOUTH OF ANGUILLA AT 1003 PM CDT...MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN YAZOO AND SHARKEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3296 9091 3302 9075 3265 9048 3258 9066
3259 9066 3259 9069 3262 9069 3262 9072
3264 9069 3266 9073 3266 9080 3291 9093
TIME...MOT...LOC 0303Z 332DEG 18KT 3290 9080
19Special weather statement, Aug 10, 12:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT WED AUG 10 2011
MSZ049>051-100610-
SCOTT MS-RANKIN MS-NEWTON MS-
1211 AM CDT WED AUG 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 4 MILES NORTHEAST OF PISGAH AT 1210 AM CDT...MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL NEWTON...NORTHEASTERN RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8936 3222 8952 3246 8994 3258 8986
3259 8984 3258 8981 3259 8979 3258 8979
3259 8978 3239 8925
TIME...MOT...LOC 0510Z 299DEG 19KT 3249 8979
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 27 min |
| Aug 9, 7:06 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Aug 9, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 36 min |
| Aug 9, 7:47 PM CDT | Flash Flood Warning | JAN | Jasper, Jones, Smith | 118 min |
| Aug 9, 8:26 PM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
| Aug 9, 10:03 PM CDT | Special Weather Statement | JAN | Sharkey | 47 min |
| Aug 10, 1:43 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Aug 10, 3:18 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Aug 10, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 60 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 72 min |
| Aug 10, 4:09 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | JAN | Simpson | 58 min |
| Aug 10, 4:55 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 37 min |
| Aug 10, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Aug 10, 5:26 PM CDT | Special Weather Statement | JAN | Neshoba | 59 min |
| Aug 10, 5:45 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Aug 10, 6:19 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 10, 6:28 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Aug 10, 6:58 PM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Aug 10, 3:44 PM CDT | Special Weather Statement | JAN | Catahoula | 21 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.